Hail, Blaine
- When
- August 23, 5:08 PM CST
- Where
- Blaine County, 5 mi NNW of Dunning
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.883, -100.150
7 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 23, 3:11 PM CST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 411 PM CDT MON AUG 23 2004 ...FORECAST CONCERNS FOCUS AROUND TEMPERATURES AND STORMS TONIGHT THROUGH TUESDAY NIGHT... .DISCUSSION... CONVECTION HAS FIRED AT 2015Z ALONG DRYLINE IN UNCAPPED ENVIRONMENT IN A LINE FROM NEAR MERRIMAN TO BIG SPRINGS. THIS WILL BE FUCUS TIL AROUND SUNSET WILL ANOTHER ANTICIPATED AREA OF CONVECTION EXITING THE PNHDL INTO CENTRAL SANDHILLS TONIGHT. SURFACE LOW PRESSURE WILL DEEPEN IN NR KS TUESDAY WITH AFNT CONVECTION MOST LIKELY NORTHEAST OF A BBW TO VTN LINE. THIS AREA WILL BE WITHIN AREA OF BEST INSATBILTY AND SHEAR ALONG WITH WEAK DISTURBANCE MOVING THROUGH. DUE TO SWRLY FLOW ALOFT WAA WILL SUPPORT ISOLTED ISOLATED STORM IN THE WEST AND A PSBL MCS DEVELOPMENT TUESDAY NIGHT WITH SFC LOW ANCHORED IN WRN KS. SOME DIFFERENCES REMAIN WITH TIMING OF UPPER TROUGH AND ASSOC PRECIP CHCS THU NIGHT INTO FRIDAY. THE GFS HAS BEEN THE FASTEST WHILE THE DGEX AND CMC HOLD BACK THE SFC FRONT AND UPPER TROUGH WITH TIMING FAVORING FRI/FRI EVENING OVER THE CWFA. FAVOR THE SLOWER DGEX AND CMC SOLUTIONS MEDIUM RAGE MODEL ARE IN BETTER AGREEEMENT AFTER UPPER TROUGH PASSAGE FRI/SAT INDICATING AN ESTABLISHMENT OF ZONAL FLOW AN PASSAGE OF A WAVE DISTURBANCE SUNDAY NIGHT. TEMPS TO RUN ABOUT 5-7 DEGREES BELOW NORMAL FRI-SAT THEN WARMER SUN AVERAGINGF ABOUT 2 DEGREES BELOW NORMAL. SLIGHTLY COOLER MONDAY IMEDIATELY BEHIND FRONT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 525 PM CDT MON AUG 23 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-241032- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 525 PM CDT MON AUG 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE OUTLOOK AREA TONIGHT. THE AREA OF CONCERN IS EAST OF A LINE FROM MERRIMAN TO CHAPPELL TO IMPERIAL. THE INITIAL THREAT WITH THESE STORMS OVER WESTERN PORTIONS OF THE AREA WILL BE DAMAGING WINDS. AS THE STORMS MOVE EAST TONIGHT INTO BETTER MOISTURE THE THREAT WILL BE LARGE HAIL. HEAY RAINFALL WILL ALSO BE A CONCERN EAST OF A LINE FROM VALENTINE TO NORTH PLATTE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS THE SLOW MOVING FRONT WORKS ITS WAY THROUGH CENTRAL NEBRASKA...AFTERNOON AND NIGHTTIME THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE POSSIBLE IN CENTRAL AND NORTH CENTRAL NEBRASKA TUESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT IN NORTH CENTRAL...CENTRAL AND SOUTHWEST NEBRASKA. ACTIVATION MAY ALSO BE NEEDED TUESDAY IN NORTH CENTRAL AND CENTRAL NEBRASKA. POWER
The North Platte radar (KLNX), 36 km away, was scanning. The volume nearest the first event began at 23:08 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413035, 5413036, 5413037, 5413038, 5413039, 5413041, 5413040, 5413042.